Jump to content
Acne.org
Search In
Find results that contain...
Find results in...

brown-eyedgirl

Member
  • Posts

    45
  • Joined

  • Last visited

Reputation

0 Neutral

Profile Information

  • Gender
    Female
  • Location
    USA
  1. I take Spiro and it has not affected my discolorations but you should look into Obagi. I used it to get rid of all my sun damage and I use it regularly now with retin-a to keep it from coming back!
  2. Some unethical doctors think they are all-knowing and misinform the public because they themselves are misinformed and are too lazy to do the research themselves. Re: Spiro causing deaths after 6 months of usage, that is an absolute falsehood. There may be documented cases of deaths caused by hyperkalemia which can be caused by spiro but only if someone already doesn't have normal kidney function. Spiro does not cause renal failure in and of itself. You must do your own research. Many doctors ar
  3. I also started taking my 100mg daily dose after dinner. My energy level is back to normal but it could be also that my system has adjusted. Also, I don't ever have to get up in the middle of the night to urinate.
  4. Same here! I did get adjusted to the side effects. I've been on 100mg since the beginning. The only lingering side effect has been the tiredness but I can't totally attribute that to spiro because I work long hours often and I haven't been exercising like I should. However, for the last month or so, I decided to take all 100mg after dinner since I don't really diurese from spiro anymore (no getting up in the middle of the night to pee). Some good research shows you should take spiro on a full st
  5. I also did not have an initial breakout, just a gradual improvement of my skin. But I was on antibiotics for the first 3-4 months until my derm told me to stop them. When I did, I was expecting the worst because I had been on daily antibiotics for over a year! But my breakouts didn't worsen. Now 8 months later, I have no acne, just fading marks. For the first time, last month's menstrual cycle didn't bring on any acne. My skin has continued to improve. By month four of spiro, I could say my skin
  6. I've been on spiro 100mg daily for almost 8 months and my cycles have not been normal but not bad enough to make me want to add bcp's. I haven't had any spotting but they are unusually short...like 2-3 days instead of 5-6 and lighter. It also seems like their always late too. I'd rather deal with it than take bcp's....they are not without their own risks.
  7. Hi, sorry it took so long to respond...havent been back on the site till now. I can sympathize with the long hours and need to have energy but honestly, after being on spiro for over 6 months, i hardly feel tired anymore. I'm not as sleepy as I used to be, and I'm back to my usual exercise routine which I was too tired to keep up with before. It has been a gradual improvement as my body's gotten used to the medication. For me it took about 5 months before my skin quit being so dry and my energy
  8. My advice: follow your doctors instructions. Both of those medications are used to treat PCO disease and excessive androgenic effects on the skin. If anything, they decrease facial hair growth if you have a problem with that but they definitely do not cause hair growth in areas where there is none. I've never heard of both being used together, I am a medical professional but that is not my area of expertise. Spiro is used more commonly for hormonal acne and metformin for elevated testosterone le
  9. I did....actually this is mostly what I had, covered my cheeks and chin. My face was marked up with my constant picking and squeezing, trying to clear my pores. Sometimes this would also cause cysts or I would have cysts erupt every few days. Now, 6 months later. I have not had to touch my face in almost 2 months. There are no cysts, no clogged pores, no more bumpy skin. It's like a miracle drug without any harsh side effects. I hope it works this well for everyone!
  10. i'd get a new supply if you're almost out and find a new derm asap! my derm has never had my labwork checked. Only have to have an office visit every 4 months.
  11. Hello! I've been on spiro since Nov 5th; 50mg twice a day from day one. I did not have an initial breakout or any worsening but I was also taking antibiotics for the first 3 months. Every week my skin continues to improve. My skin is less oily, pores are smaller, my last breakout was about 4 weeks ago..a week before my period I got two small inflamed cysts. They were unusually small and not very red or painful and cleared up in a few days. I'm keeping my fingers crossed for this month. Except fo
  12. It really made my skin drier, less oily. I had to find a thicker moisturizer (complex 15) which works well on my face.
  13. Hello! I've been on spiro for 5 months now and have had my potassium level checked a couple of times. (my dr. doesn't require it but i check it myself since i work in a hosp.) It's been about midrange normal but I do make an effort to avoid foods high in potassium content: bananas, citrus fruits, chocolate. There are other foods that contain potassium but in smaller amounts that shouldn't be harmful. BTW i have had the occasional piece of chocolate or a dessert with some bananas in it. As long a
  14. Hi Willow, I understand how you feel. There were days when I couldn't leave my house and ended up skipping work because my skin was so awful. Now, most days I don't even bother with makeup because although my skin is not 100% clear due to the PIH marks, they are fading. I don't feel like people are staring at me because of my skin any more. I would condsider switching retin-a creams if your cream contains isopropyl myristate which aggravates acne. You can do a search of this ingredient to find
×